New Jersey, 2015

Damaging Wind in New Jersey, June 1, 2015

June 1, 2015 · NWS PHI · 1 event in 1 county or zone

A nearly stationary frontal boundary and a low pressure system moving along it combined to develop thunderstorms that produced isolated damaging wind gusts as well as more widespread flash flooding across the southern half of New Jersey during the afternoon and evening of June 1st. As both the low pressure system and frontal boundary sagged southeast, the severe and heavy rain threat ceased.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A nearly stationary frontal boundary and a low pressure system moving along it combined to develop thunderstorms that produced isolated damaging wind gusts as well as more widespread flash flooding across the southern half of New Jersey during the afternoon and evening of June 1st. As both the low pressure system and frontal boundary sagged southeast, the severe and heavy rain threat ceased.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 1, 10:30 AM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 1, 10:30 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1130 AM EDT MON JUN 1 2015

.SYNOPSIS...
THE COLD FRONT WILL CONTINUE TO SLOWLY SLIDE SOUTH THROUGH OUR
REGION TODAY AND TOMORROW. HIGH PRESSURE WILL BUILD SOUTHEASTWARD
BEHIND FOR THE MIDDLE AND LATTER HALF OF NEXT WEEK. THIS HIGH WILL
BE FOLLOWED BY ANOTHER COLD FRONT DROPPING SOUTHEAST INTO THE REGION
BY NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

CURRENTLY WE HAVE A FRONTAL BOUNDARY LOCATED ACROSS THE CENTRAL
PORTIONS OF THE FORECAST AREA ACROSS EASTERN PA AND CENTRAL NJ. TO
THE NORTH OF THE BOUNDARY NORTHEAST WINDS AND RESIDUAL MOISTURE
HAVE LED TO A THICK LOW CLOUD DECK AND COOLER TERMEPRATURES.A
SUNNY SUMMER LIKE DAY IS IN PROGRESS SOUTH OF THE FRONT. THE HRRR
APPEARS TO HAVE A GOOD HANDLE OF THE FRONTAL LOCATION AND WAS USED
FOR TEMPERATURES THIS AFTERNOON. SUNNY REGIONS IN THE DELMARVA
WILL GO WELL INTO THE 80'S WITH AREAS FROM NORTHEAST PA INTO
NORTHERN NJ STAYING INTO THE 60'S.

ATTENTION TURNS TO WHERE SHOWERS AND STORMS WILL FORM ALONG THE
FRONT LATER TODAY. SEVERAL WRF'S THE HRRR AND RAP ALL SUGGEST
NARROW BANDS OF VERY HEAVY RAINFALL WITH THUNDERSTORMS SIMILAR TO
YESTERDAY. THE CHALLENGE OF TODAY'S FORECAST IS WHERE DOES IT SET
UP? OUR THINKING IS THE MOST LIKELY LOCATIONS ARE ACROSS SOUTHEAST
PA NEAR PHL INTO SOUTH- CENTRAL NJ. THE LATEST FEW HRRR RUNS ALSO
EXPAND THE HEAVIEST AXIS OF RAIN INTO DELAWARE. THE FLASH FLOOD
WATCH HAS BEEN EXPANDED SOUTHEAST FOR THIS POTENTIAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
MUCH LIKE THIS MRNG, WE CUD BE LOOKING AT LESS OF A
CONVECTIVE THREAT AND MORE OF A STEADY RAIN THREAT, AGAIN DEPENDING
ON WHERE THE FRONT IS LOCATED.  BY TONIGHT, IT SHUD BE THRU THE I-95
CORRIDOR AND SLOWLY WORKING S.  PRECIP AMTS SHUD BE LIGHTER DURG THE
NIGHTTIME HOURS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
DID NOT MAKE MANY CHANGES TO THE LONG TERM, SO FOCUS COULD BE ON
THE ONGOING CONVECTION.

TUESDAY...FRONT CONTINUES ITS PROGRESS SOUTH AT A SNAILS PACE.
PRECIPITATION MAY LINGER, ESPECIALLY TUESDAY MORNING, NORTH OF
THE FRONT DUE TO WEAK ON SHORE LOW LEVEL FLOW. BUT EXPECT MOSTLY
LIGHT RAIN DUE TO INCREASING STABILITY.

WEDNESDAY THROUGH FRIDAY: HIGH PRESSURE BUILDS OVER THEN PASSES EAST
OF THE REGION FOR THE MIDDLE AND LATER HALF OF THE WEEK. COOL
REFRESHING AIRMASS TO START THEN WARMER AND MUGGY BY WEEKS END. THE
POTENTIAL STILL DOES EXIST FOR AN AREA OF LOW PRESSURE TO DEVELOP WELL
TO OUR SOUTHEAST NEAR THE FRONTAL BOUNDARY WHICH PASSES THROUGH
OUR REGION TUESDAY. RIGHT NOW FOR THIS TIMEFRAME IT STILL LOOKS
LIKE THE HIGH PRESSURE HAS ENOUGH PUSH TO KEEP OUR WEATHER PARTLY
TO MOSTLY CLOUDY WITH THE MOST CLOUDS ACROSS THE SOUTHERN DELMARVA
REGION. A FEW SHOWERS AND STORMS MAY BE POSSIBLE ON FRIDAY AS THE
HIGH BEGINS TO BREAK DOWN, BUT STILL CONSIDERABLE UNCERTAINTY.

FRIDAY NIGHT THROUGH SUNDAY: ANOTHER COLD FRONT IS LIKELY TO MOVE
INTO THE REGION POSSIBLY DECAYING OVER THE REGION. TIMING
DIFFERENCES AS USUAL ARE PRESENT WITH THIS FEATURE WITH THE
FASTER, STRONGER GFS AND THE SLOWER ECMWF. WARM AND MORE HUMID
CONDITIONS ARE LIKELY PRECEDE THE FRONT. SOME SCATTERED
THUNDERSTORMS MAY FORM AHEAD OF THE FRONT AS WELL. OPTED FOR LOW
CHANCE POPS ATTM CENTERED ON SATURDAY AFTERNOON AND EVENING,
CLOSER TO THE ECMWF TIMING. GIVEN THE UNCERTAINTY WITH THE
FRONTAL TIMING AND THE POTENTIAL FOR MORE CLOUDS, KEPT
TEMPERATURES FAIRLY CLOSE TO THE GFS/ECMWF/WPC ENSEMBLE SETS.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A FRONTAL BOUNDARY IS ROUGHLY LOCATED FROM RDG TO PHL FURTHER
EAST. ALONG AND NORTH OF THE BOUNDARY NORTHEAST WINDS UNDER 10
KNOTS HAS BROUGHT IN A IFR CLOUD DECK WHICH LOOKS TO HOLD FIRM
INTO THE EARLY AFTERNOON. THE SOUTHERN EDGE OF THE CLOUDS RUNS
FROM ILG TO MIV AND ACY WHERE CONDITIONS MAY GO BACK AND FORTH
BETWEEN IFR AND EVEN VFR THROUGH INTO THE AFTERNOON.

SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG THE FRONT
THIS AFTERNOON STARTING BETWEEN 16 AND 18Z FROM PHL AND POINTS TO
THE SOUTH AND EAST.

OUTLOOK...
TUESDAY...IMPROVING TO VFR AS SHOWERS AND STORMS MOVE SOUTH OF THE
TAF SITES.

WEDNESDAY THROUGH FRIDAY...GENERALLY VFR CONDITIONS. A FEW STORMS
POSSIBLE ON FRIDAY.

&&

.MARINE...
NO MARINE FLAGS ARE ANTICIPATED THRU THE NR AND SHORT TERM
PDS, WITH SEAS GENLY 3 TO 4 FT AND WIND GUSTING AROUND 20 KT OUTSIDE
OF ANY TSRA.

OUTLOOK...
TUESDAY...WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA.

WEDNESDAY THROUGH THURSDAY...A FEW GUSTS NEAR OR ABOVE 20 KT ARE
POSSIBLE, PRIMARILY ON THE OCEAN WATERS. IN ADDITION...SEAS MAY BE
AROUND 5 FT, BUT THERE IS CONSIDERABLE UNCERTAINTY.

FRIDAY...WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE NEW JERSEY
SHORE AND DELAWARE BEACHES TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ008>010-012>027.
DE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001>004.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008-012-015-019-
     020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ450-
     451.

&&

SYNOPSIS...JOHNSON
NEAR TERM...GAINES
SHORT TERM...NIERENBERG
LONG TERM...GAINES/JOHNSON
AVIATION...GAINES/JOHNSON/NIERENBERG
MARINE...GAINES/JOHNSON/NIERENBERG
RIP CURRENTS...
Hazardous weather outlook, Jun 1, 10:27 AM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1127 AM EDT MON JUN 1 2015

NJZ001-007-PAZ054-055-060>062-021530-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
1127 AM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE THIS AFTERNOON AND EVENING, WHICH
COULD RESULT IN SOME FLOODING IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ008>010-012-013-015>022-027-PAZ070-071-101>106-
021530-
NEW CASTLE-CECIL-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
1127 AM EDT MON JUN 1 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ012-015-019-020-NJZ023-021530-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CAPE MAY-
1127 AM EDT MON JUN 1 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-021530-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1127 AM EDT MON JUN 1 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-021530-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1127 AM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 1, 11:56 AM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1256 PM EDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     TSTM WND DMG     PHILLIPSBURG            40.69N  75.19W
05/31/2015                   WARREN             NJ   SOCIAL MEDIA

            MULTIPLE TREES REPORTED DOWN ON ROUTE 621/RIVER ROAD
            NORTH OF HARMONY STATION.

0115 PM     TSTM WND GST     FORKS TWP               40.73N  75.22W
05/31/2015  M57 MPH          NORTHAMPTON        PA   TRAINED SPOTTER

0115 PM     HAIL             FORKS TWP               40.73N  75.22W
05/31/2015  M0.25 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN FORKS TWP.

0200 PM     HAIL             WHITE TWP               40.83N  75.03W
05/31/2015  M0.50 INCH       WARREN             NJ   SOCIAL MEDIA

            PEA TO MARBLE SIZE HAIL REPORTED IN WHITE TWP.

0440 PM     TSTM WND DMG     1 SSW HAMILTON SQUARE   40.91N  75.30W
05/31/2015                   MONROE             PA   911 CALL CENTER

            LIMBS DOWN ON LINES

0640 PM     HAIL             SAYREVILLE              40.47N  74.32W
05/31/2015  M0.88 INCH       MIDDLESEX          NJ   SOCIAL MEDIA

            NICKEL TO NEAR QUARTER SIZE HAIL REPORTED IN
            SAYREVILLE.

0655 PM     HAIL             LAURENCE HARBOR         40.45N  74.25W
05/31/2015  M0.25 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN LAURENCE HARBOR.

0700 PM     FLASH FLOOD      SAYREVILLE              40.47N  74.32W
05/31/2015                   MIDDLESEX          NJ   SOCIAL MEDIA

            SEVERAL ROADS REPORTED TO BE FLOODED IN SAYREVILLE AND
            SURROUNDING AREAS.

0730 PM     HEAVY RAIN       SOUTH AMBOY             40.49N  74.28W
05/31/2015  M4.50 INCH       MIDDLESEX          NJ   SOCIAL MEDIA

            4.50 INCHES OF RAIN FELL IN 90 MINUTES.

0753 PM     HEAVY RAIN       OLD BRIDGE TWP          40.40N  74.30W
05/31/2015  M4.97 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

            IN TWO HOURS

0753 PM     FLASH FLOOD      OLD BRIDGE TWP          40.40N  74.30W
05/31/2015                   MIDDLESEX          NJ   TRAINED SPOTTER

            ROADWAYS FLOODED WITH SOME EVACUATIONS AND PROPERTY
            DAMAGE.

0755 PM     FLASH FLOOD      SOUTH AMBOY             40.49N  74.28W
05/31/2015                   MIDDLESEX          NJ   SOCIAL MEDIA

            FLOODING ON ROUTE 35

0813 PM     FLASH FLOOD      MAHONING TWP            40.81N  75.77W
05/31/2015                   CARBON             PA   911 CALL CENTER

            SR-443 HAS FLOODING IN THE AREA OF 84-LUMBER.

0845 PM     FLASH FLOOD      NORTH PLAINFIELD        40.62N  74.44W
05/31/2015                   SOMERSET           NJ   911 CALL CENTER

            CARS STUCK IN HIGH WATER ON ROUTE 22

0928 PM     FLASH FLOOD      CLINTON                 40.64N  74.91W
05/31/2015                   HUNTERDON          NJ   TRAINED SPOTTER

            2 CARS STALLED WITH UP TO ONE FOOT OF WATER OVER SOME
            ROADS. REPORT RELAYED THROUGH SPOTTER NETWORK

1130 PM     FLOOD            WEST ROCKHILL TWP       40.37N  75.35W
05/31/2015                   BUCKS              PA   TRAINED SPOTTER

            ROADWAY FLOODING REPORTED ON ROUTE 309 IN WEST
            ROCKHILL... CAUSING MULTIPLE ACCIDENTS.

0231 AM     FLASH FLOOD      BETHLEHEM TWP           40.66N  75.31W
06/01/2015                   NORTHAMPTON        PA   911 CALL CENTER

            CAR STALLED IN FLOODED ROAD

&&

EVENT NUMBER PHI1500227 PHI1500211 PHI1500215 PHI1500216 PHI1500222
PHI1500212 PHI1500213 PHI1500214 PHI1500217 PHI1500218 PHI1500219
PHI1500220 PHI1500221 PHI1500223 PHI1500224 PHI1500226 PHI1500225

MEOLA
Special weather statement, Jun 1, 1:14 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
214 PM EDT MON JUN 1 2015

PAZ101-102-011915-
EASTERN CHESTER-WESTERN CHESTER-
214 PM EDT MON JUN 1 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHESTER
COUNTY...

AT 212 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PARKESBURG TO NEAR HOMEVILLE...AND MOVING EAST AT
20 MPH.

TORRENTIAL RAINFALL WILL OCCUR WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LASTLY WINDS GUSTING BETWEEN 30 AND 40 MPH AND HALF INCH HAIL ARE
POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  COATESVILLE AROUND 225 PM EDT.
  GLENMOORE AROUND 230 PM EDT.
  DOWNINGTOWN AROUND 240 PM EDT.
  WEST GROVE AND MARSHALLTON AROUND 245 PM EDT.
  LIONVILLE AND LIONVILLE-MARCHWOOD AROUND 250 PM EDT.
  WEST CHESTER AND CHESTER SPRINGS AROUND 255 PM EDT.
  KENNETT SQUARE AROUND 300 PM EDT.
  WESTTOWN AROUND 305 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MODENA...
THORNDALE...TOUGHKENAMON...DEVON-BERWYN...EXTON...SOUTH
COATESVILLE...ATGLEN...CHESTERBROOK...WEST GOSHEN AND MALVERN.

LAT...LON 3987 7599 3995 7600 4004 7593 4008 7594
      4015 7586 4011 7547 4006 7539 4007 7536
      4004 7541 4000 7545 3998 7544 3990 7558
      3984 7559 3982 7568 3978 7574 3981 7603
TIME...MOT...LOC 1812Z 271DEG 18KT 4000 7589 3989 7603
Special weather statement, Jun 1, 1:28 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
228 PM EDT MON JUN 1 2015

DEZ001-NJZ016>019-021-022-027-011900-
NEW CASTLE-SOUTHEASTERN BURLINGTON-NORTHWESTERN
BURLINGTON-ATLANTIC-CAMDEN-GLOUCESTER-CUMBERLAND-SALEM-
228 PM EDT MON JUN 1 2015

...A LINE OF INTENSIFYING THUNDERSTORMS WILL AFFECT CENTRAL NEW
CASTLE... SOUTHERN BURLINGTON...GLOUCESTER...
CAMDEN...SALEM...CUMBERLAND AND WESTERN ATLANTIC COUNTIES...

AT 226 PM EDT...A LINE OF SCATTERED STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR WHARTON STATE FOREST TO MONROE TOWNSHIP TO
NEWPORT MEADOWS...AND MOVING NORTH AT 15 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

IN ADDITION, A CLUSTER OF STRONG THUNDERSTORMS OVER DELAWARE BAY
WILL BE ENTERING AND MOVING THROUGH CUMBERLAND COUNTY WITH VERY
HEAVY RAIN AND SMALL HAIL.

LAT...LON 3922 7503 3918 7515 3946 7553 3951 7556
      3949 7553 3954 7553 3951 7558 3957 7563
      3955 7553 3958 7551 3959 7558 3960 7558
      3963 7549 3963 7548 3958 7548 3965 7547
      3987 7506 3992 7451 3962 7449
TIME...MOT...LOC 1826Z 164DEG 13KT 3968 7461 3965 7498 3943 7540

The radar

The Philadelphia radar (KDIX), 59 km away, was scanning. The volume nearest the first event began at 19:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Atlantic

When
June 1, 2:40 PM EST
Where
Atlantic County, 1.41 mi SE of Weymouth
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.505, -74.783

A severe thunderstorm knocked down large tree limbs and wires in Hamilton Township. Outages were centered around Mizpah Road. The thunderstorm also generated pea size hail.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578685.